Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 189, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 20, 2007, 4:40 AM CDT for Greene County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 4:40 AM CDT (09:40 UTC)
- Expired
- Aug 20, 2007, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 9 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 200942 FFWSGF MOC077-201500- /X.NEW.KSGF.FF.W.0189.070820T0940Z-070820T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 AM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1000 AM CDT. * AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT OVER TWO INCHES OF RAIN HAS FALLEN OVER SOUTHWEST GREENE COUNTY FROM REPUBLIC TO BATTLEFIELD SINCE 3 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BATTLEFIELD...REPUBLIC...SPRINGFIELD...STRAFFORD...AND WILLARD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3735 9312 3709 9308 3711 9359 3736 9362 $$ TERRY
2 follow-up statements
000
WGUS73 KSGF 201147
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON AUG 20 2007
MOC077-201500-
/X.CON.KSGF.FF.W.0189.000000T0000Z-070820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
640 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
WESTERN GREENE COUNTY...
AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
REPEATEDLY DEVELOPING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
WESTERN GREENE COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT THREE
TO FOUR INCHES OF RAIN HAS FALLEN FROM BOIS DARC TO HALLTOWN TO
NORTH OF REPUBLIC.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING
INCLUDE...BOIS DARC...REPUBLIC AND HALLTOWN.
ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE EXPECTED IN THE
WARNED AREA THROUGH 9 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3736 9343 3721 9340 3715 9346 3711 9360
3736 9362
$$
TERRY000
WGUS73 KSGF 201342
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT MON AUG 20 2007
MOC077-201500-
/X.CON.KSGF.FF.W.0189.000000T0000Z-070820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
823 AM CDT MON AUG 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
WESTERN GREENE COUNTY...
AT 818 AM CDT...REPORTS FROM WEATHER OBSERVERS INDICATE THAT OVER
FOUR INCHES OF RAINFALL HAVE OCCURRED OVER PARTS OF WESTERN GREENE
COUNTY INCLUDING THE HALLTOWN...ASH GROVE...AND BOIS D ARC AREAS.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN
PRODUCING THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN AND WESTERN
SECTIONS OF THE COUNTY WITH RAINFALL RATES OF OVER AN INCH POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ASH GROVE...WALNUT GROVE AND WILLARD.
LAT...LON 3741 9338 3721 9340 3715 9346 3711 9360
3741 9362
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:57 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 20, 2:57 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT MON AUG 20 2007
.DISCUSSION...
MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TODAY AS THE
REMNANTS OF ERIN FINALLY LEAVE THE OZARKS. SLIGHT CONCERN FOR
TONIGHT WITH A POTENTIAL MCS TRACKING SOUTH AND SOUTHEAST TOWARDS
THE OZARKS. ATTENTION THEN TURNS TO TEMPERATURES FOR MIDWEEK AS
HIGHS GET BACK INTO THE 90S. WILL THEN LOOK AT A SLIGHT SHIFT IN
THE UPPER LEVEL PATTERN AND ITS IMPLICATIONS FOR THE OZARKS LATE
THIS WEEK.
TODAY...A RECENT BLOSSOM IN RADAR REFLECTIVITIES OVERNIGHT IS
LIKELY BEING AIDED BY A POCKET OF ISENTROPIC UPGLIDE OWING TO A 40
TO 45 KNOT LOW LEVEL JET. THIS FEATURE IS EXPECTED TO SLOWLY
TRANSLATE NORTHEASTWARD ALONG THE INTERSTATE 44 CORRIDOR EARLY
THIS MORNING AND WEAKEN...AS THE UPPER LEVEL WAVE LEFT FROM ERIN
SHEARS EAST. THEREFORE THINK THE MAIN HEAVY RAIN THREAT WILL BE
EARLY THIS MORNING. TROPICAL AIRMASS AND HIGH FREEZING LEVELS
STILL SUPPORT A HEAVY RAIN POTENTIAL THROUGH THE AFTERNOON...
JUST WILL NOT BE AS WIDESPREAD. WILL THEREFORE KEEP THE FLASH
FLOOD WATCH GOING THROUGH 15Z. DAY SHIFT MAY NEED TO EXTEND THE
NORTHEAST PORTION OF THE WATCH...BUT AM NOT GOING TO GET TOO CUTE
RIGHT NOW. RAIN WILL COME TO AN END OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI BY LATE THIS AFTERNOON AS THE UPPER LEVEL WAVE
SHIFTS INTO THE OHIO RIVER VALLEY. DID NOT STRAY TOO FAR FROM MAV
TEMPERATURES...BUT DID KNOCK THEM DOWN A BIT OVER CENTRAL MISSOURI
WITH THE EXPECTED RAIN AND CLOUD COVER.
TONIGHT...SHOULD BE FAIRLY QUITE OVER MOST OF THE OZARKS. COULD
SEE A REMAINING SHOWER OR TWO UP TOWARDS VICHY THIS EVENING. A
LITTLE BIT OF CONCERN FOR SOME FOG DEVELOPMENT GIVEN THE RECENT
RAINFALL. PRESSURE GRADIENTS AT THE SURFACE SHOULD BE TIGHT ENOUGH
TO KEEP WINDS IN THE 5 TO 10 KNOT RANGE OVER MOST AREAS...WITH THE
ONE EXCEPTION POSSIBLY BEING SOUTH CENTRAL MISSOURI. MAY SEE
VISIBILITIES DROP A BIT AFTER MIDNIGHT...BUT NOT THINKING DENSE
FOG AT THIS TIME. EYES THEN TURN NORTH AS AN MCS IS EXPECTED TO
DEVELOP SOMEWHERE UP IN THE CORN BELT. THIS MCS WOULD LIKELY TRACK
SOUTH TO SOUTHEAST AND AFFECT PORTIONS OF NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE TONIGHT. WITH THE LACK OF A DECENT LOW
LEVEL JET...NOT SURE IT WILL MAKE IT INTO SOUTHEAST KANSAS AND
CENTRAL MISSOURI. PLACED SLIGHT CHANCE POPS TO COVER THIS FOR NOW
AND WILL LET LATER SHIFTS CONTINUE TO EVALUATE.
TUESDAY THROUGH WEDNESDAY NIGHT...SLOW HEIGHT RISES WILL LEAD TO A
WARMING AND DRYING TREND. WILL STILL NEED TO WATCH THE EVOLUTION
OF THAT MCS TUESDAY MORNING. VERY WELL POSSIBLE THERE COULD BE
SOME KIND OF OUTFLOW BOUNDARIES TO DEAL WITH LATER TUESDAY
SOMEWHERE ACROSS CENTRAL MISSOURI. AS OF RIGHT NOW...THINK CAP
WILL HOLD AND MOST AREAS WILL BE DRY. HOWEVER...DECENT CONVERGENCE
ALONG AN OUTFLOW BOUNDARY MAY BE ENOUGH TO GET SOMETHING GOING.
KEPT POPS BELOW 15 PERCENT FOR NOW. OTHERWISE...850 MB
TEMPERATURES WARMING INTO THE LOWER 20S CELSIUS SPELL LOWER TO
MIDDLE 90S FOR HIGHS.
THURSDAY THROUGH SUNDAY...HEIGHTS WILL LOWER ACROSS THE NORTHERN
TIER OF STATES. THE PATTERN LOOKS AMPLIFIED ENOUGH TO EVENTUALLY
SUPPORT A FRONT MAKING IT DOWN INTO THE OZARKS. TIME FRAME FOR A
FRONTAL PASSAGE RIGHT NOW IS SOMETIME ON FRIDAY OR SATURDAY.
SLIGHT CHANCE TO CHANCE POPS WERE BRACKETED AROUND THIS PERIOD.
TEMPERATURES WILL STAY WARM AHEAD OF THE FRONT WITH HIGHS STILL IN
THE LOWER TO MIDDLE 90S THURSDAY AND POSSIBLY FRIDAY. WILL THEN
NEED TO SEE WHERE THAT FRONT ENDS UP NEXT WEEKEND TO GET A BETTER
HANDLE ON POPS AND TEMPERATURES.
SCHAUMANN
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...BANDS OF SHRA CONTINUE TO DEVELOP ACROSS
THE REGION. BETTER COVERAGE HAS DEVELOP DURING THE PAST HOUR NEAR
THE MO/KS BORDER AND THIS TREND SHOULD CONTINUE OVER THE NEXT FEW
HOURS. THE JLN AND SGF AERODROMES WILL EXPERIENCE OCCASIONAL BOUTS
OF MODERATE TO HEAVY RAINFALL WITH ON AGAIN OFF AGAIN MVFR/IFR CIG
AND VIS. THE UPPER WAVE RESPONSIBLE FOR THIS ACTIVITY WILL SLOWLY
BUT DELIBERATELY SPREAD TO THE EAST AND CLEARING CONDITIONS ARE
EXPECTED FROM MIDDAY ONWARD. OCCASIONALLY GUSTY WINDS ARE EXPECTED
THROUGH THE MORNING HOURS.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ055>058-
068>070-078>081-088>095-101>104.
KS...NONE.
&&Hazardous weather outlook, Aug 19, 7:59 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT SUN AUG 19 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT AS THE REMNANTS OF TROPICAL STORM ERIN MOVE ACROSS THE OZARKS REGION. LIMITED INSTABILITY WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER. HOWEVER WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. THESE THUNDERSTORMS WILL BE MORE FREQUENT DURING THE AFTERNOON PERIODS...WHEN MAXIMUM ATMOSPHERIC DESTABILIZATION OCCURS DUE TO DAYTIME HEATING. LOCALIZED AREAS OF FLASH FLOODING ALONG WITH A FEW MICROBURSTS CAN NOT BE RULED OUT. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE FROM TUESDAY THROUGH FRIDAY ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL AND FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 25 min |
| Aug 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 23 min |
| Aug 20, 3:33 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Aug 20, 6:18 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 20, 7:10 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Aug 20, 7:45 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Aug 20, 9:25 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 8 hr |
| Aug 20, 11:33 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Wright | 10 hr |
| Aug 20, 12:28 PM CDT | River Flood Warning | SGF | Jasper | 33 hr |
| Aug 20, 1:31 PM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 8 hr |
| Aug 20, 2:07 PM CDT | Tornado Warning | SGF | Laclede | 38 min |
| Aug 20, 2:37 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Aug 20, 2:46 PM CDT | Tornado Warning | SGF | Wright | 29 min |
| Aug 20, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 79 min |
| Aug 20, 4:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 20, 4:57 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.